Jump to content
Important Survey - Please Participate ×

Recovery


[Ga...]

Recommended Posts

Thank you all for allowing myself to be part of this forum ☺️

  I have recently been discharged after a hospital admission due to acute anxiety, I voluntarily admitted.

My mental health had remained very stable for 15 years, I was medicated on Phenelzine for 15 years an MAOI anti depressant. I was prescribed this after  suffering from  post natal anxiety, after having my beautiful son.

In November 2019, pharmacists were unable to obtain Phenelzine, this meant that I had to stop medication very abruptly.

Since that time my mental health rapidly declined, hence my hospital admission in February, my diagnosis, acute anxiety.

 

I have since been put in venlafaxine and Seroquel during my hospital stay.

Throughout the 5 weeks of my stay I was being administered PRN 1/2mg of lorazepam, predominantly for sleep.

Prior to my discharge the physiatrist also reduced my Seroquel from 600mg to 300mg.

Once home I needed to attend A and E, as my anxiety through the roof, I was discharged feeling most unstable!

I met with such a lovely Dr whom said I was probably with drawing from the dose reduction of Seroquel and possibly Lorazepam.

The Dr increased my Seroquel to 500mg ( within a week I felt my anxiety improve).

The Dr also prescribed me Lorazepam 1mg to take at night.

Since this time I have now changed my Lorazepam to diazepam, this being 2 weeks ago.

I am now taking diazepam 2 x 5mg a day, on dose at 7pm then a dose at 11pm.

 

In total I have been on benzo’s for 9 weeks, my GP has now suggested a tapering of 1mg per day for a week, then to review.

 

I’m so scared of suffering from withdrawal symptoms coming off diazepam, I was so poorly prior to my admission that I never ever want to go back to such a dark place.

 

I also recognise that due to the short period of time I have been on benzo’s, it’s best to come off sooner rather than later.

But the fear of relapsing/experiencing rebound anxiety from withdrawal is terrifying me.

 

I have now been out of hospital for three weeks and am just beginning to feel stable,

 

I know many individuals on this site have been on Benzo for many many years.

 

I commenced my first 1mg reduction last night, I wanted to suggest to my GP that I remain on the diazepam for a little longer, just so I can regain my confidence, but he was very keen for me to come off promptly, under a slow tapering.

 

Also being on a anti depressant and seroquel, would this help ease any withdrawal symptoms I may have from withdrawing from diazepam.

 

Words of encouragement and guidance would gratefully be appreciated.

 

So many kind thanks in advance x

 

 

Link to comment
Share on other sites

Hello Garland123,

 

Welcome to Benzo Buddies! I'm sorry you found yourself in such a dire situation, unable to obtain Phenelzine and having to stop suddenly, cold turkey. There is a withdrawal effect from drugs like this.

 

Yes, your benzo usage is pretty short and if you are feeling stable now, as you state, I agree with your doctor that the best plan is to taper off the benzo sooner rather then later. The longer you take a benzo, the stronger the possibility of a physical dependence developing.

 

Even though you've taken benzos for only a total of 9 weeks, I believe your doctor's plan to taper off 1mg per day is far too fast.  Your system is very sensitive due to the cessation of the Phenelzine and the introduction of new medications.  If your doctor would support it, I would suggest a slower taper plan to see how your body adjusts to the dose changes.

 

For those who have taken benzos for extended periods of time it is suggested to taper off no more then 5-10% every 10-14 days. You may be able to go faster then this but it's important to listen to your body. Diazepam has a very long half life so it can take a while for the cuts to catch up to you.

 

I'll give you a link to the Planning Your Withdrawal Board where you can ask questions and receive feedback from members.

 

If you had been stable for many years, this is likely to return. Your system suffered a huge shock with the cold turkey of Phenelzine.  We'll be happy to advise and support you through your taper and recovery.  Let us know how we can help.

 

Planning Your Withdrawal (Taper Plans)

 

pianogirl  :)

 

 

Link to comment
Share on other sites

Pianogirl, I can’t thank you enough for your prompt response, it’s so very kind of you and gratefully appreciated.

 

Would you be suggesting a 10% reduction every 2 weeks ( particularly if withdrawal has tendency to catch up on us ) rather than every week?.

My only concern with a slower tapering is that effectively I’m on diazepam longer, which is what my Dr emphasised.

 

My GP was originally going to do a tapper of 2mg a week, however I expressed how anxious I was re this plan.

I’m a little worried he shall want to keep to the 10% every week, I’ve had such a tuff time and don’t want to suffer any more mental discomfort.

 

Huge thanks again for your guidance and support xxx

 

 

 

 

Link to comment
Share on other sites

Hello again,

 

Why don't you see how you feel after the first week. When I was tapering diazepam I would feel the cuts about 2-3 days after I made them.  Ideally it's best to avoid lengthy use of benzos, but you also want to make certain that you can handle a more rapid taper.

 

If you are not feeling well enough to reduce after the week is up perhaps you can speak to your GP and explain the situation.

 

PG  :smitten:

Link to comment
Share on other sites

That sounds like a good plan!.

 

I think I’m worrying about the tapper far too much, i really appreciate your advice pianogirl and shall see how I progress over this next week.

 

You really did hit the nail on the head after coming off phenelzine, then adapting to new medication, I feel somewhat battered and bruised!.

 

I do hope you are keeping yourself safe and well thought this lockdown xxx

 

Link to comment
Share on other sites

×
×
  • Create New...